Alert archive / Texas / Flash Flood Warnings in 2000

Flash Flood Warning 8, NWS San Angelo, TX

June 4, 2000McCulloch County, Texas

NWS San Angelo, TX issued this flash flood warning at Jun 4, 2000, 12:53 AM CDT for McCulloch County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Jun 4, 2000, 12:53 AM CDT (05:53 UTC)
Expired
Jun 4, 2000, 4:00 AM CDT
In force
3 hr
Issued by
NWS San Angelo, TX
Area
Whole counties; the outline is the Mesonet’s reconstruction

County McCulloch County, TX

The radar

The San Angelo radar (KSJT), 105 km from the middle of the area, began a volume at 05:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Del Rio, TX (KDRT), launched 00:00Z, 5.9 hours before the alert went out and 250 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Del Rio, TX at 00:00Z on 2000-06-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2644 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Del Rio, TX at 00:00Z on 2000-06-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 15 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2644 J/kg
Mixed-layer CIN
-6 J/kg
Mixed-layer LCL
1260 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
15 m²/s²
0-3 km storm-relative helicity
76 m²/s²
Significant tornado parameter
0.4
Supercell composite
3.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KSJT 040557
FFWSJT
TXC307-040900-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SAN ANGELO TX
1253 AM CDT SUN JUN 4 2000

THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  MCCULLOCH COUNTY IN NORTH CENTRAL TEXAS

* UNTIL 400 AM CDT

* AT 1247 AM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY
  RAIN 7 MILES NORTHWEST OF BRADY...MOVING EAST AT 5 MPH.

* AT 1246 AM CDT...A SPOTTER REPORTED THREE INCHES OF RAIN IN 
  MELVIN SINCE IT BEGAN AROUND 10 PM CDT SATURDAY. 

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODS AND FLASH FLOODS. IF FLASH FLOODING IS OBSERVED...
ACT QUICKLY. MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT
STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

LAT...LON 3142 9959 3096 9959 3096 9910 3143 9912

17

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Angelo, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 3, 11:44 PM CDT, 1 hour 9 minutes earlier.

Area forecast discussion, Jun 3, 11:44 PM CDT, 1 hour 9 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE SAN ANGELO TX
1144 PM CDT SAT JUN 3 2000

A LINE OF THUNDERSTORMS HAS REDEVELOPED ALONG AN OLD OUTFLOW BOUNDARY
EXTENDING FROM EDEN TO WEST OF ELDORADO. THUNDERSTORMS WERE
REDEVELOPING AND TRAINING FROM WEST TO EAST ACROSS PARTS OF SCHLEICHER
AND NORTHWEST MENARD COUNTIES.  A SECOND AREA OF ORGANIZED CONVECTION
WAS APPROACHING MIDLAND AND WAS ASSOCIATED WITH A WEAK 500 MB
SHORTWAVE AND WAS ON THE NOSE OF A 250 MB SPEED MAX ENTERING INTO SW
TEXAS.  THE AIRMASS OVER THE REGION IS STILL VERY MOIST AND UNSTABLE.
EXPECT THE THUNDERSTORM CLUSTER IN THE PERMIAN BASIN TO HOLD TOGETHER
AS IT MOVES SE INTO THE WESTERN CONCHO VALLEY BETWEEN 08Z AND 10Z. AS
A RESULT... WILL INCREASE POPS FOR THE SRN HALF OF THE FORECAST AREA
OVERNIGHT TO COVER THESE TWO AREAS OF CONVECTION.

.SJT...NONE.

TEW
N

The office that day

Everything else NWS San Angelo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 3, 11:44 PM CDTFlash Flood WarningSJTSchleicher3 hr
Jun 4, 2:44 AM CDTFlash Flood WarningSJTMason3 hr
Jun 4, 6:29 AM CDTFlash Flood WarningSJTRunnels3 hr
Jun 4, 6:36 AM CDTFlash Flood WarningSJTConcho3 hr
Jun 4, 1:46 PM CDTFlash Flood WarningSJTCoke4 hr

Nearby

Flash Flood Warnings in Texas, 2000Every flash flood warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.